Hail, Fayette
- When
- August 29, 2:10 PM EST
- Where
- Fayette County, Montgomery
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.183, -81.317
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 29, 1:50 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 250 PM EDT SUN AUG 29 2004 .SHORT TERM (REST OF TODAY THROUGH MONDAY NIGHT)... TS GASTON HAS MADE LANDFALL NEAR MYR AND IS LIFTING NORTHWARD SLOWLY. CONVECTION HAS DEVELOPED AS EXPECTED ALONG THE OHIO RIVER BUT HAS HAD A TOUGH TIME BECOMING ORGANIZED. NEVERTHELESS SHOULD SEE GOOD COVERAGE ACROSS WESTERN CWA AND WILL CARRY LIKELY POPS FOR A FEW HOURS THIS EVENING BEFORE DROPPING BACK TO CHANCE OVERNIGHT. THE COLD FRONT EXTENDS FROM NEAR CLEVELAND TO EVANSVILLE AND IS PUSHING EAST SLOWLY. WITH LOSS OF DAYTIME HEATING THINK PRECIPITATION WILL REMAIN SCATTERED OVERNIGHT AND WILL KEEP CHANCE OF POPS GOING EVERYWHERE. THINK PRECIPITATION ASSOCIATED WITH GASTON MAY COME CLOSE TO MOUNTAIN ZONES BUT QPF SHOULD NOT BE MUCH. COLD FRONT WILL SLOWLY PUSH INTO CWA OVERNIGHT BEFORE SLOWING AS GASTON LIFTS THROUGH THE CAROLINAS. ON MONDAY WINDS TURN MORE NORTHERLY IN RESPONSE TO GASTON LIFTING THROUGH MID ATLANTIC REGION AND FRONT SLIDES EAST OF MOUNTAINS. STILL COULD BE SOME SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE EAST ON MONDAY. SHOULD SEE COOLER TEMPS ON MONDAY WITH CLOUDS AND SOME PRECIP AROUND. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 155 PM EDT SUN AUG 29 2004 LONG TERM (TUESDAY THROUGH SUNDAY)... ANY EFFECTS...IF ANY...FROM HURRICANE FRANCES WOULD STILL BE BEYOND THIS PERIOD. MODELS AGREE MODIFIED CANADIAN HIGH PRESSURE WITH A LITTLE COOLER BUT MUCH DRIER AIR WILL DOMINATE THE REGION FOR MOST OF THE WORK WEEK AS THE CENTER OF THE HIGH MOVES ACROSS THE NORTHERN TIER OF STATES. BY FRIDAY...THE CENTER MOVES OFF THE NORTHEAST U.S. COAST AND A SOUTHEASTERLY FLOW WILL BEGIN TO BRING IN WARMER AND MORE HUMID AIR. HOWEVER...WITHOUT A FRONT AND VERY LITTLE IN THE WAY OF UPPER LEVEL DISTURBANCES CROSSING THE REGION...ANY PRECIPITATION FRIDAY AND SATURDAY WILL MAINLY BE WIDELY SCATTERED TO SCATTERED DIURNAL CONVECTION. IT WILL BE NOTED THAT THE GFS THIS MORNING HAD A RADICAL CHANGE FROM THE PREVIOUS RUN IN ROCKETING A WESTERN U.S. SHORT WAVE ACROSS THE COUNTRY AND AFFECTING US BY NEXT SUNDAY. FOR NOW...THIS MUCH FASTER OUTLIER SOLUTION WAS NOT ACCEPTED. MAV/MEX TEMPERATURE GUIDANCE LOOK GOOD THROUGH THURSDAY...BUT WITH SOUTHERLY FLOW RETURNING BY FRIDAY...IT LOOKS A LITTLE TOO COOL. HAVE ADJUSTED FRIDAY AND SATURDAY TEMPERATURES UPWARD A BIT FROM GUIDANCE. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 136 PM EDT SUN AUG 29 2004 AVIATION... SIMILAR TO SATURDAY...STORMS ARE FIRING IN THE HEAT BUT ARE FOCUSED ALONG THE OHIO RIVER. VFR CONDITIONS EXPECTED OUTSIDE OF STORMS BUT IN THUNDERSTORMS IFR CONDITIONS ARE POSSIBLE DUE TO HEAVY RAIN. THINK A STRATUS DECK AND SOME FOG WILL DEVELOP LATER TONIGHT SO HAVE INCLUDED MVFR CEILINGS AND SOME IFR VISIBILITIES. MVFR CEILINGS TO CONTINUE THROUGH MORNING HOURS WITH FRONT IN THE AREA. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 1045 AM EDT SUN AUG 29 2004 SHORT TERM (REST OF TODAY)... MORNING SATELLITE SHOWS GOOD CLEARING ACROSS MUCH OF THE CWA AFTER SOME STORMS OVERNIGHT DROPPED LOCALLY HEAVY RAIN TO PARTS OF THE AREA. MORNING SOUNDINGS AND FORECAST SOUNDINGS INDICATE A VERY MOIST AND UNSTABLE AIR MASS THIS AFTERNOON WITH GOOD HEATING EXPECTED. EXPECTING WIDESPREAD ORGANIZED CONVECTION TO DEVELOP OVER WESTERN PORTION OF CWA AND HAVE INCREASED POPS TO LIKELY IN THIS AREA. HOWEVER WITH TS GASTON LIFTING NORTH INTO THE CAROLINAS...THINK THERE WILL BE SOME LARGE SCALE SUBSIDENCE OVER THE MOUNTAINS WHICH WOULD LIMIT WIDESPREAD CONVECTION AND HAVE LOWERED POPS TO HIGH CHANCE. WITH ABUNDANT SUNSHINE THIS MORNING HAVE BUMPED UP TEMPS ACROSS THE CENTRAL AND EASTERN CWA. ALSO DECIDED TO ISSUE FLOOD WATCH FOR AREAS OUTSIDE OF THE MOUNTAINS WHICH HAVE HAD LOCALLY HEAVY RAINS OVER THE PAST FEW DAYS. PRECIPITABLE WATER VALUES WILL BE UP NEAR 1.75 TO 2 INCHES AND THE UPPER FLOW IS WEAK...ALLOWING FOR TRAINING STORMS AND VERY HEAVY RAINS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FLOOD WATCH TIL 5 AM MONDAY MORNING FOR WVZ005>011-013>020-024>032-039-040 VA...NONE. KY...FLOOD WATCH TIL 5 AM MONDAY MORNING FOR KYZ101>103-105 OH...FLOOD WATCH TIL 5 AM MONDAY MORNING FOR OHZ066-067-075-076-083>087 && SHORT TERM...HC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 500 AM EDT SUN AUG 29 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-291500- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV- INCLUDING THE CITIES OF...ASHLAND...ATHENS...BECKLEY...BUCKHANNON... CHARLESTON...CLARKSBURG...CLAY...CLINTWOOD...DURBIN...ELIZABETH... ELKINS...FAYETTEVILLE...GALLIPOLIS...GLENVILLE...GRAFTON... GRANTSVILLE...GRAYSON...GREENUP...GRUNDY...HAMLIN...HARRISVILLE... HUNTINGTON...IRONTON...JACKSON...LOGAN...LOUISA...MADISON... MARIETTA...MARLINTON...MCARTHUR...MIDDLEBOURNE...NEW LEXINGTON... PARKERSBURG...PHILIPPI...PINEVILLE...POINT PLEASANT...POMEROY... RIPLEY...ROCK CAVE...SNOWSHOE...SPENCER...STONEWALL JACKSON LAKE... SUMMERSVILLE...SUTTON...WAYNE...WEBSTER SPRINGS...WELCH... WEST UNION...WESTON...WILLIAMSON AND WINFIELD 500 AM EDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE NWS IN CHARLESTON WILL BE ASSESSING THIS AFTERNOON WHETHER A FLOOD WATCH IS REQUIRED FOR TONIGHT WITH THE APPROACHING FRONT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REZEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 206 PM EDT SUN AUG 29 2004 OHZ085>087-WVZ005>007-291900- CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-MEIGS OH-WAYNE WV- INCLUDING THE CITIES OF...GALLIPOLIS...HUNTINGTON...IRONTON... POINT PLEASANT...POMEROY AND WAYNE 206 PM EDT SUN AUG 29 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A LINE OF STRONG THUNDERSTORMS WILL MOVE SLOWLY EASTWARD ACROSS THE OHIO RIVER COUNITES THROUGH 3 OCLOCK. INDIVIDUAL STORMS ARE MOVING NORTHEASTWARD ALONG THE LINE...BUT THE LINE ITSELF IS ONLY MOVING TOWARD THE EAST AT AROUND 10 MPH. THESE STORMS WILL PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ALONG THE LINE. THIS MAY CAUSE FLOWING OR PONDING WATER ON AREA ROADS...AND SMALL STREAMS MAY BE OBSERVED TO RISE RAPIDLY. THE STORMS WILL ALSO CAUSE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. A FLOOD WATCH IS IN EFFECT UNTIL 5:00 AM FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CL
The Charleston,WV radar (KRLX), 38 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down along Route 14.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2004Every state in 2004This day in weather historyWarnings in West Virginia, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415662, 5415663.